Journal of the Mathematical Society of Japan

On the family of pentagonal curves of genus 6 and associated modular forms on the ball


Full-text: Open access


In this article we study the inverse of the period map for the family F of complex algebraic curves of genus 6 equipped with an automorphism of order 5 having 5 fixed points. This is a family with 2 parameters, and is fibred over a Del Pezzo surface. Our period map is essentially same as the Schwarz map for the Appell hypergeometric differential equation F1(3/5,3/5,2/5,6/5).

This differential equation and the family F are studied by G. Shimura (1964), T. Terada (1983, 1985), P. Deligne and G. D. Mostow (1986) and T. Yamazaki and M. Yoshida (1984). Based on their results we give a representation of the inverse of the period map in terms of Riemann theta constants. This is the first variant of the work of H. Shiga (1981) and K. Matsumoto (1989, 2000) to the co-compact case.

Article information

J. Math. Soc. Japan, Volume 55, Number 1 (2003), 165-196.

First available in Project Euclid: 5 December 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14K25: Theta functions [See also 14H42]
Secondary: 11F55: Other groups and their modular and automorphic forms (several variables)

theta function algebraic curve configuration space


KOIKE, Kenji. On the family of pentagonal curves of genus 6 and associated modular forms on the ball. J. Math. Soc. Japan 55 (2003), no. 1, 165--196. doi:10.2969/jmsj/1196890848.

Export citation